IMPORTANT NOTICE

The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at cust-serv@ams.org or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).

 

Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Asymptotics of diffusion-limited fast reactions


Authors: Thomas I. Seidman and Adrian Muntean
Journal: Quart. Appl. Math. 76 (2018), 199-213
MSC (2010): Primary 35K57, 35R37
DOI: https://doi.org/10.1090/qam/1496
Published electronically: November 20, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We are concerned with the fast-reaction asymptotics $ \lambda \to \infty $ for a semi-linear coupled diffusion-limited reaction system in contact with infinite reservoirs of reactants. We derive the system of limit equations and prove the uniqueness of its solutions for equal diffusion coefficients. Additionally, we emphasize the structure of the limit free boundary problem. The key tools of our analysis include (uniform with respect to $ \lambda $) $ L^1$-estimates for both fluxes and products of reaction and a balanced formulation, where combinations of the original components which balance the fast reaction are used.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35K57, 35R37

Retrieve articles in all journals with MSC (2010): 35K57, 35R37


Additional Information

Thomas I. Seidman
Affiliation: Department of Mathematics and Statistics, University of Maryland Baltimore County, Baltimore, Maryland 21250
Email: seidman@umbc.edu

Adrian Muntean
Affiliation: Department of Mathematics and Computer Science, Karlstad University, Sweden
Email: adrian.muntean@kau.se

DOI: https://doi.org/10.1090/qam/1496
Keywords: Asymptotics, fast reaction, energy method, compactness, reaction-diffusion systems
Received by editor(s): April 4, 2016
Published electronically: November 20, 2017
Article copyright: © Copyright 2017 Brown University

American Mathematical Society